Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Northern Indiana

May 11, 2011Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 8:16 PM EDT for Berrien County, Michigan. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 8:16 PM EDT (00:16 UTC)
Expired
May 11, 2011, 9:15 PM EDT
In force
59 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 100 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:27 PM EDTTSTM WND DMG1 Nne Three Oaks, MI7-8 LARGE PINE TREES...ESTIMATED 40 TO 50 FEET TALL...UPROOTED AND LAYING TOWARDS THE NORTH...TIME ESTIMATED FROM RADAR
May 11, 8:27 PM EDTHAIL 0.7Three Oaks, MIHAIL RANGING FROM PEA SIZED TO DIME SIZED
May 11, 8:34 PM EDTHAIL 0.882 Ssw New Troy, MI
May 11, 8:56 PM EDTHAIL 0.5Stevensville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 6:56 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2332 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS53 KIWX 120016
SVRIWX
MIC021-120115-
/O.NEW.KIWX.SV.W.0041.110512T0016Z-110512T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 915 PM EDT

* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  5 MILES SOUTH OF THREE OAKS...OR 10 MILES NORTHEAST OF LA PORTE...
  AND MOVING NORTH AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SHOREWOOD-TOWER HILL...
  BRIDGMAN...
  BERRIEN SPRINGS...
  STEVENSVILLE...
  ST. JOSEPH AND FAIR PLAIN...
  BENTON HARBOR AND BENTON HEIGHTS...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION
PIER...GALIEN...DAYTON...LAKESIDE...TURNER SHORES...HARBERT...
SAWYER...NEW TROY...GLENDORA...BARODA...SHOREHAM AND SODUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
      4184 8671 4192 8661 4202 8657 4208 8652
      4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0016Z 193DEG 24KT 4178 8660
WIND...HAIL 60MPH 1.75IN

$$
2 follow-up statements
123 
WWUS53 KIWX 120041
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT WED MAY 11 2011

MIC021-120115-
/O.CON.KIWX.SV.W.0041.000000T0000Z-110512T0115Z/
BERRIEN MI-
841 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BERRIEN COUNTY...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR BRIDGMAN...OR ABOUT 10 MILES NORTHWEST OF BUCHANAN...AND
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIR PLAIN...ST. JOSEPH...BENTON HARBOR...BENTON HEIGHTS...BERRIEN
  SPRINGS...STEVENSVILLE...COLOMA...LAKE MICHIGAN BEACH...LAKE
  MICHIGAN BEAC AND WATERVLIET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
      4184 8671 4192 8661 4202 8657 4208 8652
      4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0041Z 206DEG 32KT 4196 8650
WIND...HAIL 60MPH 1.00IN

$$
937 
WWUS53 KIWX 120110
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT WED MAY 11 2011

MIC021-120119-
/O.EXP.KIWX.SV.W.0041.000000T0000Z-110512T0115Z/
BERRIEN MI-
910 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN COUNTY WILL EXPIRE AT
915 PM EDT...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
      4184 8671 4192 8661 4202 8657 4208 8652
      4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0109Z 206DEG 32KT 4218 8635

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:01 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, May 11, 4:01 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT WED MAY 11 2011

.SHORT TERM...

COMPLEX ATMOSPHERE EARLY THIS EVENING WITH CONVECTION THROUGH THE
SHORT TERM PERIOD THE MAIN FORECAST CHALLENGE. ATMOSPHERE HAS BECOME
VERY UNSTABLE THIS AFTERNOON WITH SURFACE BASED CAPE IN EXCESS OF
4000 J/KG AND MID LEVEL RIDGE WAS BEGINNIG TO SLIDE EAST WITH
HEIGHT FALLS OVER WEST. SEVERAL MID LEVEL IMPULSES EXPECTED TO MOVE
THROUGH THE MEAN FLOW AND ACROSS OUR AREA. FIRST WAVE NOW MOVING
NORTH THROUGH SOUTHERN WI WITH SECOND WAVE IN CENTRAL IL.
THUNDERSTORMS DEVELOPING IN WI ALONG STRONG THERMAL BOUNDARY/SURFACE
WARM FRONT AND BEING REINFORCED BY LAKE BREEZE. SECOND AREA OF TSRA
IN IL DEVELOPING IN AREA OF RICH MOISTURE AND HIGH INSTABILITY.

18Z MID LEVEL STEERING FLOW AND CORFIDI VECTORS SUGGEST WISCONSIN
STORM COULD STAY NORTH OF AREA BUT IF IT BUILDS SOUTH ALONG FRONTAL
BOUNDARY COULD IMPACT NORTHWEST. ANY STORMS IN IL COULD ALSO MOVE
NORTHEAST INTO THE AREA. STRONG INSTABILITY IN PLACE ALONG WITH
QUASI STATIONARY SURFACE BOUNDARY SHOULD HELP FOCUS ANY STORMS. BULK
SHEAR WILL BE LACKING AS 0-6KM BARELY REACHES 30 KNOTS EARLY THIS
EVENING WITH MID LEVEL SPEED MAX. WITH STRONG INSTABILITY THIS MAY
BE ENOUGH TO WARRANT A SEVERE RISK FOR HAIL AND ISOLATED DAMAGING
WIND AND SLIGHT RISK COVERS MOST OF AREA EXCEPT EAST. WILL KEEP POPS
IN THE HIGH CHANCE CATEGORY NORTHWEST TO STAY WITHIN COLLABORATION
AND GIVEN UNCERTAINTY WITH CONVECTIVE ELEMENTS UPSTREAM.

SEVERAL SHORT WAVES TO MOVE THROUGH TOMORROW AND TOMORROW NIGHT.
HAVE CONTINUED POPS FOR THESE WAVES. SHEAR LOOKS TO REMAIN SIMILAR
TO TODAY AND DEPENDING ON AMOUNT OF SUNSHINE ON THURSDAY COULD SEE
CAPES APPROACH 2K TO 3K J/KG FOR ISOLATED SEVERE THREAT AGAIN. NO
STRONG FORCING SEEN OTHER THAN WEAK SHORT WAVES SO WIDESPREAD SEVERE
WEATHER NOT EXPECTED.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY.

EXTENDED FORECAST CHARACTERIZED BY MUCH COOLER TEMPS AND CHANCES FOR
SHOWERS ACROSS MUCH OF THE PERIOD. PERIOD WILL BEGIN WITH ONE LAST
DAY OF ABOVE NORMAL TEMPS AS RIDGE MOVES OFF TO EAST. CUT OFF UPPER
LOW CURRENTLY OVER SOUTHERN CO WILL EJECT OUT OF THE PLAINS AND
ENTER THE REGION ON FRI. MODELS ARE HAVING A DIFFICULT TIME
RESOLVING THIS SYSTEM AS WELL ANOTHER SHORTWAVE MOVING OUT OF
CANADA CURRENTLY BUT ASSOCIATED SURFACE LOW AND COLD FRONT LOOK TO
ENTER THE AREA FRIDAY AFTERNOON/EVENING. ENVIRONMENT SHOULD BE
UNSTABLE ENOUGH FOR TSTORMS AHEAD OF FRONT AND KEPT GOING WX GRIDS.

THE CHANCES FOR SHOWERS THEN LINGERS WELL INTO THE START OF NEXT
WEEK AS SYSTEM HOVERS OVER REGION. SHOULD BE INTERMITTENT DRY
PERIODS BUT HARD TO NAIL DOWN AT THIS POINT. TEMP FORECAST A BIT
TRICKY AS WELL AS FRONT WILL LINGER OVER CWA FOR MUCH OF THE
WEEKEND. TEMPS COULD STRUGGLE TO MAKE IT OUT OF LOWER 60S ESP WITH
CLOUDY SKIES AND SHOWERS OVER AREA LIMITING INSOLATION. THEREFORE
DID NOT MAKE MAJOR CHANGES EXCEPT TO BUMP DOWN A DEGREE OR TWO. BY
THE START OF THE WEEK...MODELS DIFFER ON HANDLING DETAILS OF UPPER
CUT OFF LOW MERGING WITH CANADIAN SHORTWAVE. 12Z GFS AND GEFS MUCH
FASTER EJECTING THIS LOW SEWD OUT OF THE REGION AND END PRECIP
CHANCES BY MON EVENING. ECMWF ON THE OTHER HAND WRAPS THE LOW BACK
NORTH OVER REGION...KEEPING PRECIP CHANCES THRU THE END OF
THE PERIOD. GIVEN LARGE ENSEMBLE SPREAD AND RUN TO RUN
INCONSISTENCY...LEFT END OF PERIOD DRY. TEMPS WILL REMAIN BELOW NORM
THRU THE END OF THE PERIOD.

&&

.AVIATION...

CONVECTIVE DEVELOPMENT WILL BE MAIN CHALLENGE AND FOCUS THIS PERIOD.
ATMOSPHERE BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON BUT STRONG
CAP IN PLACE WITH INVERSION SEEN ON 12Z ILX SOUNDING AND STRONG
UPPER LEVEL RIDGE STILL OVER AREA. MODELS SHOW RIDGE AXIS SLIDING
EAST THIS AFTERNOON WITH HEIGHT FALLS OVER WESTERN AREAS AND SEVERAL
WEAK MID LEVEL IMPULSES IMPEDING WESTERN AREAS. AT SAME
TIME...OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER NORTHERN LOWER
MICHIGAN HAS RACED SOUTH AND HAS BEGUN TO WASH OUT OVER NORTHWEST
AREA. MOST HIGH RESOLUTION MODEL DATA DEVELOPS SOME TSRA LATE THIS
AFTERNOON OVER IL AND MOVES IT EAST NORTHEAST OVER WEAKENING RIDGE
AND ACROSS OUR AREA THROUGH MID EVENING. WITH QUESTIONS STILL
CONCERNING DEVELOPMENT AND COVERAGE...HAVE OPTED TO STICK WITH CB
MENTION IN TAFS BUT DID NARROW TIMING DOWN FROM PREVIOUS ISSUANCE TO
MOST FAVORED TIME RANGE. A FEW MODELS SHOWING SOME LINGERING
CONVECTION INTO THURSDAY MORNING BUT FOR NOW HAVE STAYED OPTIMISTIC
WITH TAFS IN VFR CATEGORY BUT DID INCLUDE A FEW HOURS OF TEMPO MVFR
BR WITH LIGHT WINDS AROUND DAYBREAK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...OBERGFELL
AVIATION...LASHLEY
Hazardous weather outlook, May 11, 5:01 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT WED MAY 11 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT WED MAY 11 2011 /401 AM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. A FEW OF THE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD CONTAIN HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 11, 7:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             1 E KNOX                41.30N  86.61W
05/11/2011  M0.50 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100736

NG
Local storm report, May 11, 7:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             KNOX                    41.30N  86.63W
05/11/2011  M0.88 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100737

NG
Local storm report, May 11, 7:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 N BASS LAKE           41.24N  86.60W
05/11/2011  M1.00 INCH       STARKE             IN   TRAINED SPOTTER

            HAIL RANGING FROM 0.75 INCH TO 1.00 INCH

&&

EVENT NUMBER IWX1100738

NG
Local storm report, May 11, 7:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             LAPORTE                 41.61N  86.72W
05/11/2011  E0.75 INCH       LAPORTE            IN   TRAINED SPOTTER

            REPORTS RRANGING FROM 0.50 INCH TI 0.75 INCH HAIL

&&

EVENT NUMBER IWX1100739

NG
Local storm report, May 11, 8:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 SSE TRACY             41.48N  86.68W
05/11/2011  M0.88 INCH       LA PORTE           IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100740

NG
Local storm report, May 11, 8:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             KNOX                    41.30N  86.63W
05/11/2011  M1.00 INCH       STARKE             IN   TRAINED SPOTTER

            HAIL RANGING FROM PEA SIZED TO 1.00 INCH

&&

EVENT NUMBER IWX1100741

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:50 AM EDTSpecial Weather StatementIWXCass40 min
May 12, 3:08 PM EDTSpecial Weather StatementIWXHillsdale22 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.